Hey Lucy :)
Thanks for asking me about Paragard! I'm not gonna lie and say it won't make your periods worse, because it will. Mine weren't necessarily longer, my flow usually lasts about 6-7 days anyway, so that didn't change. They've actually gotten shorter now, though! Some months are better than others.The first few months, as your body gets used to the idea of the IUD, your periods will be more painful. Be sure to take something for the pain, or you could try to tough it out like I did at first, but that was very hard. My cramping was always very monstrous, and the pain from the IUD definitely added to it, but in the end, I found that the two-three days of extra pain were ''worth'' not having to worry about a daily thing, or the worry of hormones. Plus, my cramping only really lasted a few hours at a time anyway. If I popped a pain pill, or used heat packs on my belly, the cramping was definitely better.
best of luck to you!